Maximum Matchings

Part of the Algorithms and Combinatorics 21 book series (AC, volume 21)


Bipartite Graph Maximum Match Black Vertex Matching Edge Outer Vertex 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


General Literature

  1. Gerards, A.M.H. [1995]: Matching. In: Handbooks in Operations Research and Management Science; Volume 7: Network Models (M.O. Ball, T.L. Magnanti, C.L. Monma, G.L. Nemhauser, eds.), Elsevier, Amsterdam 1995, pp. 135–224Google Scholar
  2. Lawler, E.L. [1976]: Combinatorial Optimization; Networks and Matroids. Holt, Rinehart and Winston, New York 1976, Chapters 5 and 6zbMATHGoogle Scholar
  3. Lovász, L., and Plummer, M.D. [1986]: Matching Theory. Akadémiai Kiadó, Budapest 1986, and North-Holland, Amsterdam 1986zbMATHGoogle Scholar
  4. Papadimitriou, C.H., and Steiglitz, K. [1982]: Combinatorial Optimization; Algorithms and Complexity. Prentice-Hall, Englewood Cliffs 1982, Chapter 10zbMATHGoogle Scholar
  5. Pulleyblank, W.R. [1995]: Matchings and extensions. In: Handbook of Combinatorics; Vol. 1 (R.L. Graham, M. Grötschel, L. Lovász, eds.), Elsevier, Amsterdam 1995Google Scholar
  6. Schrijver, A. [2003]: Combinatorial Optimization: Polyhedra and Efficiency. Springer, Berlin 2003, Chapters 16 and 24zbMATHGoogle Scholar
  7. Tarjan, R.E. [1983]: Data Structures and Network Algorithms. SIAM, Philadelphia 1983, Chapter 9Google Scholar

Cited References

  1. Alt, H., Blum, N., Mehlhorn, K., and Paul, M. [1991]: Computing a maximum cardinality matching in a bipartite graph in time O (n 1.5m/ log n). Information Processing Letters 37 (1991), 237–240CrossRefMathSciNetzbMATHGoogle Scholar
  2. Anderson, I. [1971]: Perfect matchings of a graph. Journal of Combinatorial Theory B 10 (1971), 183–186zbMATHGoogle Scholar
  3. Berge, C. [1957]: Two theorems in graph theory. Proceedings of the National Academy of Science of the U.S. 43 (1957), 842–844MathSciNetzbMATHGoogle Scholar
  4. Berge, C. [1958]: Sur le couplage maximum d’un graphe. Comptes Rendus Hebdomadaires des Séances de l’Académie des Sciences (Paris) Sér. I Math. 247 (1958), 258–259Google Scholar
  5. Brègman, L.M. [1973]: Certain properties of nonnegative matrices and their permanents. Doklady Akademii Nauk SSSR 211 (1973), 27–30 [in Russian]. English translation: Soviet Mathematics Doklady 14 (1973), 945-949Google Scholar
  6. Dilworth, R.P. [1950]: A decomposition theorem for partially ordered sets. Annals of Mathematics 51 (1950), 161–166MathSciNetzbMATHGoogle Scholar
  7. Edmonds, J. [1965]: Paths, trees, and flowers. Canadian Journal of Mathematics 17 (1965), 449–467MathSciNetzbMATHGoogle Scholar
  8. Egoryčev, G.P. [1980]: Solution of the van der Waerden problem for permanents. Soviet Mathematics Doklady 23 (1982), 619–622Google Scholar
  9. Erdős, P., and Gallai, T. [1961]: On the minimal number of vertices representing the edges of a graph. Magyar Tudományos Akadémia; Matematikai Kutató Intézetének Közleményei 6 (1961), 181–203Google Scholar
  10. Falikman, D.I. [1981]: A proof of the van der Waerden conjecture on the permanent of a doubly stochastic matrix. Matematicheskie Zametki 29 (1981), 931–938 [in Russian]. English translation: Math. Notes of the Acad. Sci. USSR 29 (1981), 475-479MathSciNetzbMATHGoogle Scholar
  11. Feder, T., and Motwani, R. [1995]: Clique partitions, graph compression and speeding-up algorithms. Journal of Computer and System Sciences 51 (1995), 261–272CrossRefMathSciNetzbMATHGoogle Scholar
  12. Fremuth-Paeger, C., and Jungnickel, D. [2003]: Balanced network flows VIII: a revised theory of phase-ordered algorithms and the O(√nm log(n 2/m)/ log n) bound for the nonbipartite cardinality matching problem. Networks 41 (2003), 137–142CrossRefMathSciNetzbMATHGoogle Scholar
  13. Frobenius, G. [1917]: Ü ber zerlegbare Determinanten. Sitzungsbericht der Königlich Preussischen Akademie der Wissenschaften XVIII (1917), 274–277Google Scholar
  14. Fulkerson, D.R. [1956]: Note on Dilworth’s decomposition theorem for partially ordered sets. Proceedings of the AMS 7 (1956), 701–702MathSciNetzbMATHCrossRefGoogle Scholar
  15. Gallai, T. [1959]: Über extreme Punkt-und Kantenmengen. Annales Universitatis Scientiarum Budapestinensis de Rolando Eötvös Nominatae; Sectio Mathematica 2 (1959), 133–138MathSciNetzbMATHGoogle Scholar
  16. Gallai, T. [1964]: Maximale Systeme unabhängiger Kanten. Magyar Tudományos Akadémia; Matematikai Kutató Intézetének Közleményei 9 (1964), 401–413MathSciNetzbMATHGoogle Scholar
  17. Geelen, J.F. [2000]: An algebraic matching algorithm. Combinatorica 20 (2000), 61–70CrossRefMathSciNetzbMATHGoogle Scholar
  18. Geelen, J. and Iwata, S. [2005]: Matroid matching via mixed skew-symmetric matrices. Combinatorica 25 (2005), 187–215CrossRefMathSciNetzbMATHGoogle Scholar
  19. Goldberg, A.V., and Karzanov, A.V. [2004]: Maximum skew-symmetric flows and matchings. Mathematical Programming A 100 (2004), 537–568CrossRefMathSciNetzbMATHGoogle Scholar
  20. Hall, P. [1935]: On representatives of subsets. Journal of the London Mathematical Society 10 (1935), 26–30zbMATHGoogle Scholar
  21. Halmos, P.R., and Vaughan, H.E. [1950]: The marriage problem. American Journal of Mathematics 72 (1950), 214–215MathSciNetzbMATHGoogle Scholar
  22. Hopcroft, J.E., and Karp, R.M. [1973]: An n 5/2 algorithm for maximum matchings in bipartite graphs. SIAM Journal on Computing 2 (1973), 225–231MathSciNetzbMATHGoogle Scholar
  23. König, D. [1916]: Über Graphen und ihre Anwendung auf Determinantentheorie und Mengenlehre. Mathematische Annalen 77 (1916), 453–465MathSciNetzbMATHGoogle Scholar
  24. König, D. [1931]: Graphs and matrices. Matematikaiés Fizikai Lapok 38 (1931), 116–119 [in Hungarian]zbMATHGoogle Scholar
  25. König, D. [1933]: Über trennende Knotenpunkte in Graphen (nebst Anwendungen auf Determinanten und Matrizen). Acta Litteratum ac Scientiarum Regiae Universitatis Hungaricae Francisco-Josephinae (Szeged). Sectio Scientiarum Mathematicarum 6 (1933), 155–179zbMATHGoogle Scholar
  26. Kuhn, H.W. [1955]: The Hungarian method for the assignment problem. Naval Research Logistics Quarterly 2 (1955), 83–97MathSciNetzbMATHGoogle Scholar
  27. Lovász, L. [1972]: A note on factor-critical graphs. Studia Scientiarum Mathematicarum Hungarica 7 (1972), 279–280MathSciNetGoogle Scholar
  28. Lovász, L. [1979]: On determinants, matchings and random algorithms. In: Fundamentals of Computation Theory (L. Budach,ed.), Akademie-Verlag, Berlin 1979, pp. 565–574Google Scholar
  29. Mendelsohn, N.S., and Dulmage, A.L. [1958]: Some generalizations of the problem of distinct representatives. Canadian Journal of Mathematics 10 (1958), 230–241MathSciNetzbMATHGoogle Scholar
  30. Micali, S., and Vazirani, V.V. [1980]: An O(V 1/2 E) algorithm for finding maximum matching in general graphs. Proceedings of the 21st Annual IEEE Symposium on Foundations of Computer Science (1980), 17–27Google Scholar
  31. Mucha, M., and Sankowski, P. [2004]: Maximum matchings via Gaussian elimination. Proceedings of the 45th Annual IEEE Symposium on Foundations of Computer Science (2004), 248–255Google Scholar
  32. Mulmuley, K., Vazirani, U.V., and Vazirani, V.V. [1987]: Matching is as easy as matrix inversion. Combinatorica 7 (1987), 105–113MathSciNetzbMATHGoogle Scholar
  33. Petersen, J. [1891]: Die Theorie der regulären Graphen. Acta Mathematica 15 (1891), 193–220zbMATHMathSciNetGoogle Scholar
  34. Rabin, M.O., and Vazirani, V.V. [1989]: Maximum matchings in general graphs through randomization. Journal of Algorithms 10 (1989), 557–567CrossRefMathSciNetzbMATHGoogle Scholar
  35. Rizzi, R. [1998]: König’s edge coloring theorem without augmenting paths. Journal of Graph Theory 29 (1998), 87CrossRefMathSciNetzbMATHGoogle Scholar
  36. Schrijver, A. [1998]: Counting 1-factors in regular bipartite graphs. Journal of Combinatorial Theory B 72 (1998), 122–135MathSciNetzbMATHGoogle Scholar
  37. Sperner, E. [1928]: Ein Satz über Untermengen einer Endlichen Menge. Mathematische Zeitschrift 27 (1928), 544–548CrossRefMathSciNetzbMATHGoogle Scholar
  38. Szegedy, C. [1999]: A linear representation of the ear-matroid. Report No. 99878, Research Institute for Discrete Mathematics, University of Bonn, 1999; accepted for publication in CombinatoricaGoogle Scholar
  39. Szigeti, Z. [1996]: On a matroid defined by ear-decompositions. Combinatorica 16 (1996), 233–241CrossRefMathSciNetzbMATHGoogle Scholar
  40. Tutte, W.T. [1947]: The factorization of linear graphs. Journal of the London Mathematical Society 22 (1947), 107–111MathSciNetzbMATHGoogle Scholar
  41. Vazirani, V.V. [1994]: A theory of alternating paths and blossoms for proving correctness of the O(√V E) general graph maximum matching algorithm. Combinatorica 14 (1994), 71–109CrossRefMathSciNetzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2006

Personalised recommendations